Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 40, NWS El Paso, TX

August 22, 2016Grant County, Hidalgo County, Luna County, New Mexico

NWS El Paso, TX issued this severe thunderstorm warning at Aug 22, 2016, 4:33 PM MDT for Grant County, Hidalgo County, Luna County, New Mexico. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2016, 4:33 PM MDT (22:33 UTC)
Expired
Aug 22, 2016, 5:02 PM MDT
In force
29 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Grant County, NM, Hidalgo County, NM, Luna County, NM

The radar

The El Paso radar (KEPZ), 143 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 10.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2016-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 409 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2016-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
409 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
849 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

670 
WUUS54 KEPZ 222233
SVREPZ
NMC017-023-029-222315-
/O.NEW.KEPZ.SV.W.0040.160822T2233Z-160822T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
433 PM MDT MON AUG 22 2016

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN LUNA COUNTY IN SOUTHWESTERN NEW MEXICO...
  SOUTHEASTERN HIDALGO COUNTY IN SOUTHWESTERN NEW MEXICO...
  SOUTH CENTRAL GRANT COUNTY IN SOUTHWESTERN NEW MEXICO...

* UNTIL 515 PM MDT

* AT 433 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
  HACHITA...MOVING EAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  HACHITA...
  AND HACHITA VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3200 10808 3178 10807 3178 10821 3171 10821
      3172 10839 3190 10841
TIME...MOT...LOC 2233Z 262DEG 13KT 3183 10832 

HAIL...1.00IN
WIND...<50MPH
 
$$

LANEY
1 follow-up statement
537 
WWUS54 KEPZ 222302
SVSEPZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
502 PM MDT MON AUG 22 2016

NMC017-023-029-222312-
/O.CAN.KEPZ.SV.W.0040.000000T0000Z-160822T2315Z/
LUNA NM-HIDALGO NM-GRANT NM-
502 PM MDT MON AUG 22 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LUNA...
SOUTHEASTERN HIDALGO AND SOUTH CENTRAL GRANT COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 3200 10808 3178 10807 3178 10821 3171 10821
      3172 10839 3190 10841
TIME...MOT...LOC 2254Z 262DEG 13KT 3184 10820 

$$

LANEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:21 PM MDT, 2 hours 12 minutes earlier.

Area forecast discussion, Aug 22, 2:21 PM MDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
221 PM MDT MON AUG 22 2016

.SYNOPSIS...
Moist unstable air will continue to flow into southern New Mexico
and west Texas through Tuesday resulting in scattered showers and
thunderstorms across the region. A few storms may produce heavy
rain...hail and strong winds. Drier air will bring some decrease
in thunderstorm coverage on Wednesday but moisture will return
and generate isolated to scattered thunderstorms across the
Borderland Wednesday through the coming weekend.

&&

.DISCUSSION...
Morning sounding showing moisture and instability remain across
southern New Mexico and west Texas with precipitable water at 1.2
inches and mucapes around 1100 J/kg. Closed low aloft was
centered over northwestern Arizona early this afternoon with
associated primary trough axis extending through central Arizona.
Expect possible weak short waves to eject ahead of main trough
northeastward through the cwa later today/tonight with primary
trough axis moving eastward into the cwa later Tuesday.
Concurrently a surface trough will also be moving across the
region with low level convergence near/along its axis. Finally the
area will be located in the right rear quadrant of a 70 kt upper
jet streak. These elements will generate scattered to numerous
showers and thunderstorms through Tuesday night. The abundant
moisture including surface dewpoints above 50 indicates potential
for heavy rainfall will continue with more localized flooding over
several locations. In addition 6 km above ground west to southwest
winds from 3 to 40 kt will provide favorable shear for updraft
enhancement with a few storms possible becoming marginally severe
with both a hail and wind threat.

Upper trough axis will move across the cwa on Wednesday with
surface trough moving east of the cwa. Consequently low and mid
level winds become more westerly with some advection of drier air
causing a reduction in thunderstorm coverage. However on Thursday
another weak cold front will move to the southwest through
southern New Mexico/west Texas with the combination of highpressure
to the east and broad surface troughing west of the divide
inducing mainly east to southeast winds through the coming
weekend. This will sustain moisture inflow into the region withdewpoints
remaining above 50 and precipitable water above an inch most
locations. Finally weak short waves aloft will continue to move
across the region from the west and southwest. With mucapes
expected around 600 to 1200 j/kg this scenario should generate
mainly scattered showers and thunderstorms Thursday through the
weekend.

&&

.AVIATION...Valid 23/00Z-24/00Z.
Upper low remains over northern Arizona, with weak upper level
disturbances moving across NM helping to trigger strong
thunderstorms again today. At 215 PM, a line of storms extended
from just west of TCS back towards SVC, and was moving to the
east. Expect scattered thunderstorms will continue to develop over
the next couple of hours, with the threat of thunderstorms in
place for all TAF sites. Small hail will be a threat again today
given enhanced shear and lower wet bulb zero levels. Expect a
little drier air to work in from the west tomorrow, but overall
still looks like a good day for scattered afternoon thunderstorms
again.

&&

.FIRE WEATHER...
Another active thunderstorm day is shaping up with a line of storms
already moving across parts of the gila region.  Some drier air will
start working in from the west tomorrow, causing the main focus for
thunderstorms to shift a little to the east, with more scattered
activity to the west.  We will return to more of a typical terrain-
favoring thunderstorm pattern towards the end of the week. With the
elevated precip threat, expect higher RH values. We will see
generally light S to SE winds today, but westerly winds will start
working into SW New Mexico tomorrow.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 69  89  68  90 /  40  40  40  20
Sierra Blanca           65  84  64  85 /  40  50  40  30
Las Cruces              63  86  61  89 /  40  40  40  20
Alamogordo              62  87  62  88 /  40  40  40  20
Cloudcroft              49  68  48  68 /  50  50  40  40
Truth or Consequences   62  84  60  86 /  40  30  30  30
Silver City             56  79  55  83 /  30  30  20  30
Deming                  63  87  61  91 /  30  20  20  20
Lordsburg               63  87  61  91 /  30  20  20  20
West El Paso Metro      69  88  67  90 /  40  40  40  20
Dell City               64  88  63  89 /  40  50  40  40
Fort Hancock            69  88  67  90 /  40  50  40  30
Loma Linda              63  82  62  84 /  40  40  40  20
Fabens                  67  87  66  91 /  40  40  40  20
Santa Teresa            67  87  65  90 /  40  40  40  20
White Sands HQ          66  85  64  88 /  40  40  40  20
Jornada Range           61  85  60  87 /  40  40  40  20
Hatch                   64  86  61  88 /  40  40  30  20
Columbus                65  88  64  92 /  40  20  20  20
Orogrande               65  86  64  87 /  40  40  40  20
Mayhill                 52  73  51  74 /  50  50  40  40
Mescalero               52  76  52  77 /  50  50  40  40
Timberon                50  74  49  74 /  50  50  40  40
Winston                 52  77  50  80 /  40  40  30  40
Hillsboro               59  83  57  85 /  40  40  30  40
Spaceport               61  83  59  87 /  40  40  30  20
Lake Roberts            51  80  50  82 /  30  40  20  40
Hurley                  57  81  56  85 /  30  20  20  20
Cliff                   59  86  57  89 /  30  30  20  30
Mule Creek              55  81  54  86 /  30  20  20  30
Faywood                 58  84  57  87 /  30  20  20  20
Animas                  62  88  59  91 /  30  30  30  10
Hachita                 62  88  60  92 /  30  30  20  20
Antelope Wells          61  85  61  89 /  30  30  30  10
Cloverdale              60  81  59  85 /  30  30  30  10

&&

.EPZ Watches/Warnings/Advisories...
NM...None.
TX...None.
&&

05 Rogash/20 Hardiman
Hazardous weather outlook, Aug 22, 11:45 AM MDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1145 AM MDT MON AUG 22 2016

NMZ401>417-TXZ418>424-231830-
UPPER GILA RIVER VALLEY-SOUTHERN GILA
HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK
RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500
FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO
MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO
MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY
OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF
EASTERN HUDSPETH COUNTY-
1145 AM MDT MON AUG 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. SEVERAL STORMS MAY
PRODUCE VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING 2 INCHES.
THUS FLASH FLOODING IS POSSIBLE ACROSS ISOLATED LOCATIONS
...ESPECIALLY AROUND LOW WATER CROSSINGS AND ALONG ARROYOS AND SMALL
STREAMS. A FEW STORMS MAY ALSO PRODUCE WIND GUSTS TO 6 MPH AND
HAIL UP TO AN INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. A FEW
STORMS MAY PRODUCE HEAVY RAINS RESULTING IN FLASH FLOODING.
SEVERAL STORMS MAY ALSO BECOME SEVERE WITH HAIL UP TO AN INCH IN
DIAMETER AND WIND GUSTS TO 60 MPH.

A SLIGHT CHANCE FOR THUNDERSTORMS ON WEDNESDAY.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY THROUGH
SUNDAY WITH LOCALLY HEAVY RAINS...HAIL AND STRONG WINDS
OCCURRING WITH A FEW STORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT FLOODING...HAIL OR STRONG
DAMAGING WINDS.

ROGASH

In the hours before

Special weather statement, Aug 22, 1:34 PM MDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
134 PM MDT MON AUG 22 2016

NMZ402-408-409-222015-
SIERRA COUNTY LAKES NM-EASTERN BLACK RANGE FOOTHILLS NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
134 PM MDT MON AUG 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SIERRA COUNTY UNTIL
215 PM MDT...

AT 134 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES EAST OF HERMOSA...OR 14 MILES SOUTH OF WINSTON...MOVING EAST AT
20 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CUCHILLO...SAN MIGUEL...CHISE...UPPER PALOMAS CANYON...
LADDER RANCH AND LOWER ANIMAS CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3330 10731 3297 10744 3308 10775 3331 10763
TIME...MOT...LOC 1934Z 280DEG 20KT 3313 10765

LANEY
Local storm report, Aug 22, 2:37 PM MDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
237 PM MDT MON AUG 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     ANTHONY                 32.01N 106.60W
08/21/2016                   DONA ANA           NM   BROADCAST MEDIA

            THUNDERSTORM WINDS BLEW OFF 190 FOOT LONG HORSE BARN
            ROOF.

&&

EVENT NUMBER EPZ1600302

JAR
Special weather statement, Aug 22, 2:50 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
250 PM MDT MON AUG 22 2016

NMZ402-403-222130-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-
250 PM MDT MON AUG 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LUNA AND EAST
CENTRAL GRANT COUNTIES UNTIL 330 PM MDT...

AT 249 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HURLEY...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HURLEY...FAYWOOD...SAN LORENZO...SAN JUAN...SHERMAN...
NORTH HURLEY AND CITY OF ROCKS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3260 10816 3274 10815 3280 10788 3258 10787
TIME...MOT...LOC 2049Z 251DEG 13KT 3268 10811

LANEY
Special weather statement, Aug 22, 2:52 PM MDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
252 PM MDT MON AUG 22 2016

NMZ408-409-222130-
SIERRA COUNTY LAKES NM-EASTERN BLACK RANGE FOOTHILLS NM-
252 PM MDT MON AUG 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SIERRA COUNTY UNTIL 330
PM MDT...

AT 251 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CITY OF ELEPHANT BUTTE...OR NEAR TRUTH OR CONSEQUENCES...MOVING
EAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CUCHILLO...TRUTH OR CONSEQUENCES...CITY OF ELEPHANT BUTTE...
PALOMAS...LOWER PALOMAS CANYON...LAKESHORE HIGHLANDS...LOST CANYON...
ROCK CANYON...ASH CANYON...ELEPHANT BUTTE LAKE...
HOT SPRINGS LANDING...WILLIAMSBURG AND UPPER PALOMAS CANYON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

IF ON OR NEAR ELEPHANTE BUTTE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT
BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3308 10738 3326 10737 3328 10709 3303 10710
TIME...MOT...LOC 2051Z 271DEG 16KT 3318 10728

LANEY
Special weather statement, Aug 22, 4:04 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
404 PM MDT MON AUG 22 2016

NMZ408-409-222245-
SIERRA COUNTY LAKES NM-EASTERN BLACK RANGE FOOTHILLS NM-
404 PM MDT MON AUG 22 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SIERRA COUNTY UNTIL
445 PM MDT...

AT 404 PM MDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES EAST OF HILLSBORO TO NEAR LAKE VALLEY.
MOVEMENT WAS EAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CABALLO...ARREY...LAKE VALLEY...LOWER ANIMAS CREEK AND CABALLO LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

IF ON OR NEAR CABALLO LAKE...GET OUT OF THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE
CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3299 10721 3268 10736 3268 10763 3299 10745
TIME...MOT...LOC 2204Z 262DEG 14KT 3294 10745 3273 10759

LANEY

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 6:11 PM MDTSpecial Weather StatementEPZSierra49 min
Aug 21, 8:10 PM MDTAreal Flood AdvisoryEPZSierra3 hr
Aug 21, 8:13 PM MDTSevere Thunderstorm WarningEPZSierra47 min
Aug 21, 9:54 PM MDTAreal Flood AdvisoryEPZLuna2 hr
Aug 21, 10:13 PM MDTAreal Flood AdvisoryEPZGrant2 hr
Aug 21, 10:48 PM MDTAreal Flood AdvisoryEPZLuna117 min
Aug 21, 11:40 PM MDTAreal Flood AdvisoryEPZDoña Ana, Luna, Sierra2 hr
Aug 22, 10:12 AM MDTAreal Flood AdvisoryEPZDoña Ana6 hr
Aug 22, 1:34 PM MDTSpecial Weather StatementEPZSierra41 min
Aug 22, 2:05 PM MDTSevere Thunderstorm WarningEPZSierra40 min
Aug 22, 2:43 PM MDTSevere Thunderstorm WarningEPZSierra47 min
Aug 22, 2:50 PM MDTSpecial Weather StatementEPZGrant40 min
Aug 22, 2:52 PM MDTSpecial Weather StatementEPZSierra38 min
Aug 22, 3:00 PM MDTAreal Flood AdvisoryEPZSierra3 hr
Aug 22, 3:04 PM MDTFlash Flood WarningEPZSierra3 hr
Aug 22, 3:06 PM MDTAreal Flood AdvisoryEPZGrant114 min
Aug 22, 4:04 PM MDTSpecial Weather StatementEPZSierra41 min
Aug 22, 4:52 PM MDTSpecial Weather StatementEPZDoña Ana38 min
Aug 22, 5:06 PM MDTSpecial Weather StatementEPZLuna39 min
Aug 22, 5:28 PM MDTSevere Thunderstorm WarningEPZLuna18 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.